Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 83, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 7, 2020, 8:44 PM CDT for Val Verde County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2020, 8:44 PM CDT (01:44 UTC)
- Expired
- May 7, 2020, 9:27 PM CDT
- In force
- 43 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 164 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1422 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 2226 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
703
WUUS54 KEWX 080144
SVREWX
TXC465-080245-
/O.NEW.KEWX.SV.W.0083.200508T0144Z-200508T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
844 PM CDT Thu May 7 2020
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Northwestern Val Verde County in south central Texas...
* Until 945 PM CDT.
* At 843 PM CDT, a severe thunderstorm was located 12 miles west of
Pandale, or 22 miles east of Dryden, moving eastsoutheast at 20
mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Pandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3023 10176 3025 10175 3026 10135 2994 10146
3006 10176
TIME...MOT...LOC 0143Z 281DEG 17KT 3016 10176
HAIL...1.25IN
WIND...<50MPH
$$
CP2 follow-up statements
109
WWUS54 KEWX 080200
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
900 PM CDT Thu May 7 2020
TXC465-080245-
/O.CON.KEWX.SV.W.0083.000000T0000Z-200508T0245Z/
Val Verde TX-
900 PM CDT Thu May 7 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR NORTHWESTERN VAL VERDE COUNTY...
At 859 PM CDT, a severe thunderstorm was located 10 miles west of
Pandale, or 24 miles north of Langtry, moving east at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Pandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3023 10176 3025 10175 3026 10135 2994 10146
3006 10176
TIME...MOT...LOC 0159Z 287DEG 13KT 3014 10171
HAIL...1.00IN
WIND...<50MPH
$$
CP080
WWUS54 KEWX 080227
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
927 PM CDT Thu May 7 2020
TXC465-080236-
/O.CAN.KEWX.SV.W.0083.000000T0000Z-200508T0245Z/
Val Verde TX-
927 PM CDT Thu May 7 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN VAL VERDE COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail is
still possible with this thunderstorm.
LAT...LON 3023 10176 3025 10175 3026 10135 2994 10146
3006 10176
TIME...MOT...LOC 0225Z 281DEG 17KT 3011 10156
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 6:51 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 7, 6:51 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 651 PM CDT Thu May 7 2020 .AVIATION... Gusty southeasterly winds will prevail through the evening with VFR conditions. MVFR ceilings will develop in Austin and San Antonio around midnight. A cold front will move through the region around sunrise Friday. We don't expect any rain, but there will be a wind shift to the north. Ceilings will lift to VFR by around noon. Winds will become gusty during the afternoon. && .PREV DISCUSSION... /ISSUED 302 PM CDT Thu May 7 2020/ SHORT TERM (Tonight through Friday Night)... Tightening surface pressure gradient over South Central TX as high pressure is draped across the Gulf Coast and a leeward side low develops over the Central Plains. Very gusty winds are expected to develop this afternoon and continue into the evening and overnight hours. Sustained winds 20 to 25 mph (nearing wind advisory criteria) will be in play with gusts around 30 to 35 mph. Will need to monitor winds over the next few hours. This evening, high resolution models are coming into agreement of convection firing along the dryline over parts of West TX. Activity that gets going over the southern portion of the Trans Pecos looks to have a chance of making it into our far western zones, mainly Val Verde County. If storms end up making it into our area, there is a chance of an isolated strong to severe with hail and damaging winds. However, with the loss of daytime heating around the time it would be moving into Val Verde County, would expect for this activity to be on the downward trend. Overnight winds remain elevated and will continue to stream in Gulf moisture. Dewpoints will be in the upper 60s for most of the region and low 70s along the coastal plains. Plenty of moisture in the boundary layer will give way to an overnight low stratus deck building in but strong winds and mixing should prevent any cloud development below 1200ft. Long advertised cold front is scheduled to sweep over the region tomorrow late morning. The boundary will near our northern CWA border around 12Z and clear the coastal plains by 21Z. Rain and severe chances continue to dwindle with SPCs latest update trimming back the marginal risk area to only our far eastern zones. Hi res guidance suggests a thin line of showers and storms developing along the boundary as it pushes southward with areas along and east of the I-35 corridor having the best shot at a quick shot of rain. Strong northerly winds will be in place behind the front where most of the region will once again approach wind advisory criteria. Given the strength of this front and the ample moisture in place, if the upper level forcing wasn't displaced so far to the northeast the chances for severe weather Friday would be greater. Cooler temperatures in store behind the front. Depending on the exact timing of the front, some southern areas may warm up to the mid 80s before the front sweeps through. Nevertheless, cool temps and drier air behind the front will make for a pleasant Friday evening. Mid level shortwave activity coming out of Mexico will bring chances for weak showers mainly for areas south of HWY-90 overnight Friday. Post frontal airmass that will be in place when the pocket of energy moves over the southern portion of our CWA will diminish any heavy rainfall threat. LONG TERM (Saturday through Thursday)... Some lingering showers and thunderstorms will remain in the forecast on Saturday for areas mainly along and south of Highway 90. Cloud cover will be slow to clear from north to south and with cold air advection, highs will remain in the 70s for most of the region. Rain chances will end across south central Texas Saturday night as an upper level system drops into deep south Texas. We should keep a decent amount of cloud cover, but with cool air in place, expect to see lows in the lower 50s in the Hill Country to near 60 along the Rio Grande. Clouds will finally decrease on Sunday and high temperatures will warm into the 70s to lower 80s. The warming trend continues into Monday with highs warming into the upper 70s to mid 80s, which is close to our climatological highs for early May. The medium range models are showing a weak mid-level trough moving out of southwest Texas sometime Monday. For now, we have added a low chance for showers and storms across Val Verde county as this pattern usually favors thunderstorm development over the lower Trans Pecos and Serranias del Burro Mountains. Some of the global models are hinting at some decent QPF amounts and if this trend continues, we will need to increase/expand rain chances eastward on Monday. This upper trough remains intact while moving into central Texas on Tuesday. We will maintain a low chance for showers and storms across most of the region but will continue to monitor and may need to boost rain chances if the wetter ECMWF verifies. An increase in southerly flow late in the forecast period will bring warmer temperatures to all areas. We will keep the forecast dry for Wednesday and Thursday, but could see adding some low rain chances out west across Val Verde county for any storms that develop off the higher terrain of Mexico and move eastward. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 71 80 57 76 57 / - 20 0 10 - Austin Bergstrom Intl Airport 71 79 57 76 54 / - 20 - 10 - New Braunfels Muni Airport 70 81 58 75 55 / 0 20 10 20 - Burnet Muni Airport 67 76 53 74 54 / 10 20 0 - 0 Del Rio Intl Airport 70 83 60 80 61 / 20 10 10 10 - Georgetown Muni Airport 70 78 55 76 53 / 10 20 0 - 0 Hondo Muni Airport 68 83 59 78 57 / 0 10 20 20 - San Marcos Muni Airport 70 80 57 76 55 / 0 20 - 10 - La Grange - Fayette Regional 73 82 60 76 55 / 0 30 10 20 - San Antonio Intl Airport 70 81 60 76 58 / 0 20 10 20 - Stinson Muni Airport 71 83 61 75 58 / 0 20 20 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...05 Long-Term...04
Hazardous weather outlook, May 7, 6:10 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 610 PM CDT Thu May 7 2020 TXZ171>173-183>194-202>209-217>225-228-081100- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 610 PM CDT Thu May 7 2020 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. An isolated strong to severe thunderstorm is possible west of a Juno to Langtry line this evening. The main threat will be large hail up to the size of quarters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. An isolated strong to severe thunderstorm is possible east of a Caldwell to La Grange to Hallettsville to Thomaston line Friday afternoon. The main threats will be large hail up to the size of quarters and wind gusts up to 60 mph. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:28 PM CDT | Special Weather Statement | EWX | Val Verde | 32 min |
| May 7, 10:49 PM CDT | Special Weather Statement | EWX | Val Verde | 26 min |
| May 8, 3:33 AM CDT | Wind Advisory | EWX | Bandera, Bastrop, Bexar, Blanco, Burnet, Caldwell and 16 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.